Flash Flood, Boone
- When
- May 7, 7:15 AM EST to 7:45 AM EST
- Where
- Boone County, Richwood
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.970, -84.728 (the zone’s center; the record gives no point)
Route 338 was covered by water.
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 7, 4:46 AM EST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED WATCH INFO AND ISSUE TIME
NATIONAL WEATHER SERVICE WILMINGTON OH
546 AM EDT TUE MAY 7 2002
BASED ON RADAR TRENDS WILL EXTEND THE FLOOD WATCH NORTH A COUPLE OF
COUNTIES INTO THE WHITEWATER AND MIAMI VALLEYS. WILL ALSO RUN IT TO
4 PM.
FFA AND NEW ZFP OUT ASAP.
ILN...FLOOD WATCH TODAY
INZ050-058-059-066-073>075-080
KYZ089>100-OHZ070>073-077>082-088
OHZ042-051>053-060>063
SITESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
634 AM EDT TUE MAY 7 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 AM CONNERSVILLE IN FLOOD
05/07/02 FAYETTE ROAD CLOSED DUE TO HIGH
WATER
JDRINZ050-058-059-066-073>075-080-KYZ089>092-094-095-OHZ070-077-071715- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 718 AM EDT TUE MAY 7 2002 AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A COLD FRONT...WHICH WAS DROPPING SOUTHEAST FROM THE WESTERN GREAT LAKES...TO BRING SHOWERS AND THUNDERSTORMS TO THE REGION TODAY. THE ATMOSPHERE IS MARGINALLY UNSTABLE THIS MORNING...BUT ENOUGH WIND SHEAR EXISTS THAT A FEW OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND HAIL. THE STORM PREDICTION CENTER HAS PLACED THE WHITEWATER VALLEY AND SOUTHEAST INDIANA...EXTREME SOUTHWEST OHIO AND NORTHERN KENTUCKY WEST OF I-75...IN A SLIGHT RISK FOR SEVERE WEATHER TODAY. SPOTTER ACTIVATION MAY BE NECESSARY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES. SITES
The Cincinnati radar (KILN), 93 km away, was scanning. The volume nearest the first event began at 12:17 UTC.
3 flash flood. Local standard time, as filed.
Route 338 was covered by water.
Cody Road and Pioneer Park Road were covered with water.
Water covered several roads in the northern portion of the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5298904, 5298905, 5298906.